Alert archive / Colorado / Red Flag Warnings in 2016
Red Flag Warning 20, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Jul 15, 2016, 2:09 PM MDT for 15 counties in Colorado. It took effect at Jul 16, 2016, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2016, 2:09 PM MDT (20:09 UTC)
- In effect from
- Jul 16, 2016, 12:00 PM MDT
- Expired
- Jul 16, 2016, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 129 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.2 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -595 J/kg
- Mixed-layer LCL
- 3559 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
986 WWUS85 KPUB 152009 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 209 PM MDT FRI JUL 15 2016 ...A RED FLAG WARNING HAS BEEN ISSUED FROM 12 PM MDT SATURDAY UNTIL 9 PM MDT SATURDAY FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 220...221...222... 223...224 AND 225...WHICH INCLUDES TELLER COUNTY AND THE RAMPART RANGE...THE CENTRAL MOUNTAINS AND UPPER AKANSAS RIVER VALLEY...FREMONT COUNTY...THE EASTERN SAN JUAN AND LA GARTIA MOUNTAINS...THE SAN LUIS VALLEY AND THE SANGRE DE CRISTO AND WET MOUNTAINS AND THE WET MOUNTAIN VALLEY... COZ220>225-161215- /O.NEW.KPUB.FW.W.0020.160716T1800Z-160717T0300Z/ UPPER ARKANSAS RIVER VALLEY INCLUDING LAKE COUNTY AND CHAFFEE COUNTY- TELLER COUNTY/RAMPART RANGE INCLUDING PIKES PEAK AND FLORISSANT FOSSIL BEDS NATIONAL MONUMENT- FREMONT COUNTY INCLUDING CANON CITY/HOWARD/TEXAS CREEK- EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS INCLUDING WOLF CREEK PASS AND CREEDE- SAN LUIS VALLEY INCLUDING ALAMOSA/DEL NORTE/FORT GARLAND/SAGUACHE- SOUTHERN FRONT RANGE INCLUDING SANGRE DE CRISTO MOUNTAINS/WET MOUNTAINS/LA VETA PASS- 209 PM MDT FRI JUL 15 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR FOR FIRE WEATHER ZONES 220...221...222... 223...224 AND 225... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND HIGH HAINES INDICES...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY. * AFFECTED AREA...FIRE WEATHER ZONES 220...221...222...223... 224 AND 225. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...SATURDAY AFTERNOON AND EVENING. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...RAPID IGNITION...GROWTH AND SPREAD OF FIRES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
3 follow-up statements
176 WWUS85 KPUB 161016 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 416 AM MDT SAT JUL 16 2016 ...A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM MDT SATURDAY UNTIL 9 PM MDT SATURDAY FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 220 THROUGH 225...WHICH INCLUDES TELLER COUNTY AND THE RAMPART RANGE...THE CENTRAL MOUNTAINS AND UPPER ARKANSAS RIVER VALLEY...FREMONT COUNTY...THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS...THE SAN LUIS VALLEY...THE SANGRE DE CRISTO MOUNTAINS...THE WET MOUNTAINS AND THE WET MOUNTAIN VALLEY... ...A RED FLAG WARNING HAS BEEN ISSUED FROM 12 PM MDT SATURDAY UNTIL 9 PM MDT SATURDAY FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 226...227...228...229 AND 230...WHICH INCLUDES EL PASO...PUEBLO...HUERFANO AND WESTERN LAS ANIMAS COUNTIES... COZ226>230-170230- /O.EXA.KPUB.FW.W.0020.160716T1800Z-160717T0300Z/ NORTHERN EL PASO COUNTY INCLUDING MONUMENT AND BLACK FOREST- SOUTHERN EL PASO COUNTY INCLUDING FORT CARSON AND COLORADO SPRINGS-PUEBLO COUNTY INCLUDING PUEBLO- HUERFANO COUNTY INCLUDING WALSENBURG- WESTERN LAS ANIMAS COUNTY INCLUDING TRINIDAD AND THATCHER- 416 AM MDT SAT JUL 16 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 226...227...228...229 AND 230... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 226...227...228...229 AND 230. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...5 TO 10 PERCENT. * IMPACTS...RAPID IGNITION...GROWTH AND SPREAD OF FIRES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ220>225-170230- /O.CON.KPUB.FW.W.0020.160716T1800Z-160717T0300Z/ UPPER ARKANSAS RIVER VALLEY INCLUDING LAKE COUNTY AND CHAFFEE COUNTY- TELLER COUNTY/RAMPART RANGE INCLUDING PIKES PEAK AND FLORISSANT FOSSIL BEDS NATIONAL MONUMENT- FREMONT COUNTY INCLUDING CANON CITY/HOWARD/TEXAS CREEK- EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS INCLUDING WOLF CREEK PASS AND CREEDE- SAN LUIS VALLEY INCLUDING ALAMOSA/DEL NORTE/FORT GARLAND/SAGUACHE- SOUTHERN FRONT RANGE INCLUDING SANGRE DE CRISTO MOUNTAINS/WET MOUNTAINS/LA VETA PASS- 416 AM MDT SAT JUL 16 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR FOR FIRE WEATHER ZONES 220...221...222...223... 224 AND 225... * AFFECTED AREA...FIRE WEATHER ZONES 220...221...222...223... 224 AND 225. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...5 TO 10 PERCENT. * IMPACTS...RAPID IGNITION...GROWTH AND SPREAD OF FIRES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
335 WWUS85 KPUB 162048 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 248 PM MDT SAT JUL 16 2016 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SATURDAY FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 220 THROUGH 230...WHICH INCLUDES TELLER COUNTY AND THE RAMPART RANGE...EL PASO...PUEBLO...HUERFANO AND WESTERN LAS ANIMAS COUNTIES...THE CENTRAL MOUNTAINS AND UPPER ARKANSAS RIVER VALLEY...FREMONT COUNTY...THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS...THE SAN LUIS VALLEY... THE SANGRE DE CRISTO MOUNTAINS...THE WET MOUNTAINS AND THE WET MOUNTAIN VALLEY... COZ220>230-170300- /O.CON.KPUB.FW.W.0020.000000T0000Z-160717T0300Z/ UPPER ARKANSAS RIVER VALLEY INCLUDING LAKE COUNTY AND CHAFFEE COUNTY- TELLER COUNTY/RAMPART RANGE INCLUDING PIKES PEAK AND FLORISSANT FOSSIL BEDS NATIONAL MONUMENT- FREMONT COUNTY INCLUDING CANON CITY/HOWARD/TEXAS CREEK- EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS INCLUDING WOLF CREEK PASS AND CREEDE- SAN LUIS VALLEY INCLUDING ALAMOSA/DEL NORTE/FORT GARLAND/SAGUACHE- SOUTHERN FRONT RANGE INCLUDING SANGRE DE CRISTO MOUNTAINS/WET MOUNTAINS/LA VETA PASS- NORTHERN EL PASO COUNTY INCLUDING MONUMENT AND BLACK FOREST- SOUTHERN EL PASO COUNTY INCLUDING FORT CARSON AND COLORADO SPRINGS-PUEBLO COUNTY INCLUDING PUEBLO- HUERFANO COUNTY INCLUDING WALSENBURG- WESTERN LAS ANIMAS COUNTY INCLUDING TRINIDAD AND THATCHER- 248 PM MDT SAT JUL 16 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 220...221...222...223...224...225...226...227...228 ...229 AND 230... * AFFECTED AREA...FIRE WEATHER ZONES 220...221...222...223... 224...225...226...227...228...229 AND 230. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...RAPID IGNITION...GROWTH AND SPREAD OF FIRES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ SR
091 WWUS85 KPUB 170242 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 842 PM MDT SAT JUL 16 2016 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... COZ220>230-170345- /O.EXP.KPUB.FW.W.0020.000000T0000Z-160717T0300Z/ UPPER ARKANSAS RIVER VALLEY INCLUDING LAKE COUNTY AND CHAFFEE COUNTY- TELLER COUNTY/RAMPART RANGE INCLUDING PIKES PEAK AND FLORISSANT FOSSIL BEDS NATIONAL MONUMENT- FREMONT COUNTY INCLUDING CANON CITY/HOWARD/TEXAS CREEK- EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS INCLUDING WOLF CREEK PASS AND CREEDE- SAN LUIS VALLEY INCLUDING ALAMOSA/DEL NORTE/FORT GARLAND/SAGUACHE- SOUTHERN FRONT RANGE INCLUDING SANGRE DE CRISTO MOUNTAINS/WET MOUNTAINS/LA VETA PASS- NORTHERN EL PASO COUNTY INCLUDING MONUMENT AND BLACK FOREST- SOUTHERN EL PASO COUNTY INCLUDING FORT CARSON AND COLORADO SPRINGS-PUEBLO COUNTY INCLUDING PUEBLO- HUERFANO COUNTY INCLUDING WALSENBURG- WESTERN LAS ANIMAS COUNTY INCLUDING TRINIDAD AND THATCHER- 842 PM MDT SAT JUL 16 2016 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 220...221...222...223...224...225...226...227...228...229 AND 230... DUE TO GENERALLY DECREASING WINDS AND INCREASING RELATIVE HUMIDITY VALUES...WILL ALLOW THE RED FLAG WARNING TO EXPIRE AT 9 PM MDT THIS EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jul 15, 11:49 AM MDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 15, 11:49 AM MDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1149 AM MDT FRI JUL 15 2016 .SHORT TERM...(Today and tonight) Issued at 345 AM MDT Fri Jul 15 2016 ...Severe storms possible over the far eastern plains... Currently...a few lingering showers are passing across Baca County early this morning as an upper disturbances continues to move southeast into Oklahoma. Elsewhere, dry conditions will prevail through sunrise with generally cool temperatures in the upper 50s to mid 60s across the region. Today...severe thunderstorms will once again be possible this afternoon and evening over portions of the eastern plains. There are a few questions that need to be answered as to the westward extent of convection, but current model solutions have eastern Kiowa, Prowers and Baca Counties as seeing the highest probability of severe weather. Models all in agreement with high pressure building over Utah shifting east into Colorado by this evening. Embedded under the ridge, an upper disturbance will strengthen across central Colorado this afternoon and track east across the plains this evening. Southwesterly flow associated with lee troughing should help dry out the western half of the CWA with only isolated showers and thunderstorms expected along the continental divide by this afternoon. Over the plains, the main question will be where the dryline sets up. Mixing along the lee slopes should keep westerlies in place during the morning hours along with lowered dewpoints heading into the afternoon. Out east, models develop southeasterly flow and pool moisture along the Kansas border with a dryline developing over our far eastern counties. This set up, which most high-res solutions have, would limit shower and thunderstorm coverage over the eastern mountains, east into the I-25 corridor with generally isolated to scattered activity expected. The question mark is going to be any outflow boundaries associated with convection over Nebraska early this morning. Outflow boundaries may help push moisture a bit further west, into the I-25 corridor, than many high-res solutions are indicating. A notable exception is the NAM 2.5 km solution which does push moisture further west into the plains. As mentioned above, eastern Kiowa, Prowers and Baca Counties are most likely to see severe weather this afternoon and evening, but areas between I-25 and these counties should remain on alert if moisture can pool westward and the dryline set up further west. Threats from severe weather will be locally heavy rainfall, hail to 2 inches in diameter and outflow wind gusts to 60 mph. There are some fire weather concerns over the mountains today. Drier air will likely drop humidity values into the 10-15% range, however, winds will not be overly strong or gusty. Any convection that can develop over the mountains will likely contain lightning, and wetting rains will be unlikely. At this time, coverage does not look widespread enough to warrant fire weather highlights. Tonight...the upper level ridge will continue to build across Colorado as the upper level disturbance over the eastern plains continues east into Kansas. Expect any convection over the mountains to dissipate with sunset. Severe storms over the plains will track east into Kansas by midnight, with any lingering showers dissipating through sunrise. Mozley .LONG TERM...(Saturday through Thursday) Issued at 345 AM MDT Fri Jul 15 2016 ...Generally Hot and Dry through the Weekend then Gradually Moistening... Generally hot and dry westerly flow over Colorado this weekend. Fire danger levels will escalate from those seen on Thursday and Friday. Increased downslope flow will result in lower humidities and higher winds. After inputing the latest data into the forecast grids, the fire weather hazard checker indicated areas of near critical fire weather conditions in the mountains, especially over Lake and Chaffee Counties. However, the coverage and duration of the conditions was not enough to warrant fire weather highlights at this time. Regardless, the fire danger will be high this weekend and folks should remain on full alert. Starting Monday, the weather pattern will start to show subtle changes. The upper high pressure area which has been centered to the south or southwest of Colorado, will shift eastward over Oklahoma and northern Texas. In effect, this will allow steering currents that have been predominantly dry and westerly over Colorado to become more moist and southerly. The shift of the high center over Oklahoma and Texas should allow for moisture transport into Colorado on the western side of the high. This general pattern should continue through much of next week. The eastern Colorado plains may be too close to the upper high center to see much precipitation during the period. The very warm aloft around the high pressure center may cap off the convection. However, farther west, away from the high center, the chances for precipitation will go up. The mountains areas, in particular, should see decent chances for showers and thunderstorms during the period. So, ultimately, this could bring help to fire fighting efforts starting Monday afternoon and evening and continuing through the week. Lets keep our fingers crossed. To illustrate the trend, here are forecast specific humidities and precipitable water values near the Hayden Pass Fire at 6 pm each day through next Thursday. Values are taken from the GFS model. The Specific Humidities (SH) are measured in g/kg and the Precipitable Water (PW) values are measured in inches. ........Fri...Sat...Sun...Mon...Tue...Wed...Thu SH......3.17..2.99..4.57..5.88..5.75..5.54..4.69 PW......0.43..0.40..0.60..0.75..0.73..0.65..0.61 This should mean an upswing in precipitation chances over the mountains as we get into next week. The models are indicating even greater moisture for next weekend (July 23rd and 24th). && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1149 AM MDT Fri Jul 15 2016 VFR conditions expected to prevail over the next 24 hours at COS, PUB and ALS. Isolated to scattered storms expected to develop across the Front Range with a few storms moving across the adjacent plains. Best coverage of storms, however, is expected across the far se plains, with a developing dry line. If storms can move across COS and PUB, could see brief MVFR conditions with brief heavy rain and gusty outflow winds the the main threats, however, do not have enough confidence to include more than VCTS at this time. && .PUB Watches/Warnings/Advisories... NONE. && SHORT TERM...MOZLEY LONG TERM...LW AVIATION...MW
Hazardous weather outlook, Jul 15, 11:15 AM MDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1115 AM MDT FRI JUL 15 2016 COZ058>089-093>099-161715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1115 AM MDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A DRYLINE IS FORECAST TO SET UP ACROSS THE EASTERN PLAINS THIS AFTERNOON...BRINING THE POTENTIAL FOR SEVERE WEATHER TO PORTIONS OF THE AREA THROUGH THE EARLY EVENING. AT THIS TIME...THE GREATEST THREAT OF SEVERE WEATHER WILL BE EAST OF A LINE FROM LA JUNTA TO KIM...INCLUDING KIOWA...BENT...PROWERS AND BACA COUNTIES. STORMS THAT DEVELOP ACROSS THE FAR EASTERN PLAINS WILL BE CAPABLE OF PRODUCING LARGE HAIL UP TO 2 INCHES IN DIAMETER...STRONG WIND GUSTY OF UP TO 60 MPH AND LOCALLY HEAVY RAINFALL. THERE IS STILL SOME UNCERTAINTY AS TO WHERE THE DRYLINE WILL SET UP. IF A PUSH OF MOISTURE CAN BACK WESTWARD INTO THE INTERSTATE 25 CORRIDOR...LOCATIONS FROM INTERSTATE 25 TO THE KANSAS BORDER COULD SEE SEVERE THUNDERSTORMS. THUNDERSTORMS WILL TRACK EAST INTO KANSAS AND DISSIPATE THROUGH THE LATE EVENING. MORE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS...EAST INTO THE ADJACENT PLAINS FOR THIS AFTERNOON AND EVENING. THE MAIN THREATS FROM THESE STORMS INCLUDE LIGHTNING...GUSTY OUTFLOW WINDS OF UP TO 45 MPH AND SMALL HAIL. MAY ALSO BE POSSIBLE WITH THE STRONGEST STORMS. ANY LIGHTNING WILL BE OF PRIMARY CONCERN OVER THE MOUNTAINS ALONG THE CONTINENTAL DIVIDE...WHERE DRY FUELS AND LACK OF WETTING RAINS COULD LEAD TO NEW FIRE STARTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HIGH FIRE DANGER WILL CONTINUE SATURDAY AND SUNDAY. IT WILL BE HOT AND DRY WITH NEAR CRITICAL FIRE WEATHER CONDITIONS BOTH DAYS. THERE COULD BE A FEW SPOTTY THUNDERSTORMS AROUND, PARTICULARLY OVER THE MOUNTAINS SUNDAY AFTERNOON AND EVENING. THE PRIMARY THREATS FROM ANY SUCH STORMS WILL BE LIGHTNING AND GUSTY WINDS. MONDAY THROUGH THURSDAY, MOISTURE WILL INCREASE OVER COLORADO AS STEERING WINDS ALOFT BECOME MORE SOUTHERLY. THIS WILL BRING A BETTER CHANCE OF THUNDERSTORMS TO AREA, PARTICULARLY TO THE MOUNTAINS DURING THE AFTERNOON AND EVENING HOURS. PRIMARY STORM THREATS WILL INCLUDE LIGHTNING, GUSTY WINDS, HEAVY RAIN AND HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER THE EASTERN PLAINS. 23/23
In the hours before
Special weather statement, Jul 15, 12:47 PM MDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1247 PM MDT FRI JUL 15 2016
COZ074-088-151915-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
1247 PM MDT FRI JUL 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAS ANIMAS COUNTY
UNTIL 115 PM MDT...
AT 1247 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER STARKVILLE...OR NEAR TRINIDAD...MOVING EAST AT 15 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TRINIDAD...STARKVILLE AND RATON PASS.
LAT...LON 3702 10460 3719 10454 3716 10419 3699 10425
3699 10453
TIME...MOT...LOC 1847Z 285DEG 13KT 3709 10449
TLMSpecial weather statement, Jul 15, 1:51 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 151 PM MDT FRI JUL 15 2016 COZ084>089-093-094-152200- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY- INCLUDING...BLACK FOREST...COLORADO SPRINGS...PETERSON AFB... PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS... LA JUNTA...ROCKY FORD...BRANSON...KIM 151 PM MDT FRI JUL 15 2016 SHOWERS FALLING INTO THE DRY AIR NEAR THE GROUND WILL CAUSE GUSTY AND ERRATIC WINDS UP TO 50 MPH IN THE I-25 CORRIDOR AND AREAS TO THE EAST THROUGH 3 PM MDT. IF YOU HAVE LIGHTWEIGHT OBJECTS YOU MAY WANT TO BRING THEM INDOORS. CONSTRUCTIONS SITES WILL ALSO BE VULNERABLE TO THE WINDS. TLM
Special weather statement, Jul 15, 1:59 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
159 PM MDT FRI JUL 15 2016
COZ099-152030-
SPRINGFIELD VICINITY/BACA COUNTY CO-
159 PM MDT FRI JUL 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BACA COUNTY UNTIL 230 PM
MDT...
AT 158 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS IN
BACA COUNTY NEAR PRITCHETT AND SPRINGFIELD...MOVING EAST-SOUTHEAST
AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...WALSH...PRITCHETT...VILAS...CAMPO AND STONINGTON.
LAT...LON 3699 10219 3720 10293 3757 10278 3743 10204
3700 10204
TIME...MOT...LOC 1958Z 290DEG 33KT 3733 10277
TLMSpecial weather statement, Jul 15, 2:02 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 202 PM MDT FRI JUL 15 2016 COZ098-099-152045- LAMAR VICINITY/PROWERS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO- 202 PM MDT FRI JUL 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PROWERS AND NORTHEASTERN BACA COUNTIES UNTIL 245 PM MDT... AT 202 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHEAST OF TWO BUTTES...MOVING EAST AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TWO BUTTES. LAT...LON 3755 10240 3782 10226 3783 10204 3743 10204 TIME...MOT...LOC 2002Z 288DEG 23KT 3767 10222 TLM
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 6:09 PM MDT | Special Weather Statement | PUB | Otero | 51 min |
| Jul 14, 6:20 PM MDT | Tornado Warning | PUB | Las Animas | 25 min |
| Jul 14, 6:43 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 32 min |
| Jul 14, 6:44 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 46 min |
| Jul 14, 6:53 PM MDT | Special Weather Statement | PUB | Otero | 52 min |
| Jul 14, 7:20 PM MDT | Special Weather Statement | PUB | Elbert | 40 min |
| Jul 14, 7:25 PM MDT | Special Weather Statement | PUB | Baca | 95 min |
| Jul 14, 7:33 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 52 min |
| Jul 14, 8:36 PM MDT | Special Weather Statement | PUB | Las Animas | 84 min |
| Jul 14, 9:56 PM MDT | Special Weather Statement | PUB | Pueblo | 94 min |
| Jul 15, 12:47 PM MDT | Special Weather Statement | PUB | Las Animas | 28 min |
| Jul 15, 1:59 PM MDT | Special Weather Statement | PUB | Baca | 31 min |
| Jul 15, 2:21 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 39 min |
| Jul 15, 2:26 PM MDT | Tornado Warning | PUB | Kiowa | 34 min |
| Jul 15, 2:39 PM MDT | Special Weather Statement | PUB | Baca | 36 min |
| Jul 15, 2:51 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 24 min |
| Jul 15, 3:00 PM MDT | Tornado Warning | PUB | Kiowa, Prowers | 30 min |
| Jul 15, 3:03 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 27 min |
| Jul 15, 3:25 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 32 min |
| Jul 15, 3:29 PM MDT | Tornado Warning | PUB | Kiowa, Prowers | 31 min |
| Jul 15, 4:47 PM MDT | High Wind Warning | PUB | Baca, Bent, Crowley, Huerfano, Kiowa, Las Animas and 3 more | 115 min |
Nearby
Red Flag Warnings in Colorado, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.